Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 23, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Apr 14, 2022, 11:03 PM CDT for 13 counties in Kansas. It took effect at Apr 15, 2022, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2022, 11:03 PM CDT (04:03 UTC)
- In effect from
- Apr 15, 2022, 11:00 AM CDT
- Expired
- Apr 15, 2022, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Comanche County, KS, Finney County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Meade County, KS, Morton County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 86 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3740 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
903 WWUS83 KDDC 150403 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1103 PM CDT Thu Apr 14 2022 KSZ061-062-074>076-084>087-160100- /O.UPG.KDDC.FW.A.0016.220415T1800Z-220416T0000Z/ /O.NEW.KDDC.FW.W.0023.220415T1600Z-220416T0100Z/ Hamilton-Kearny-Stanton-Grant-Haskell-Morton-Stevens-Seward-Meade- 1103 PM CDT Thu Apr 14 2022 /1003 PM MDT Thu Apr 14 2022/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075...076...084...085...086 AND 087... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from 11 AM CDT /10 AM MDT/ to 8 PM CDT /7 PM MDT/ Friday. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens... Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * Winds...North to northeast 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ063-077-088-089-160100- /O.NEW.KDDC.FW.W.0023.220415T1600Z-220416T0100Z/ Finney-Gray-Clark-Comanche- 1103 PM CDT Thu Apr 14 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 063...077... 088 AND 089... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from 11 AM to 8 PM CDT Friday. * Affected Area...In Kansas...Fire Weather Zone 063 Finney... Fire Weather Zone 077 Gray...Fire Weather Zone 088 Clark and Fire Weather Zone 089 Comanche. * Winds...North to northeast 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
1 follow-up statement
924 WWUS83 KDDC 160055 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 755 PM CDT Fri Apr 15 2022 KSZ061>063-074>077-084>089-160200- /O.EXP.KDDC.FW.W.0023.000000T0000Z-220416T0100Z/ Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Morton-Stevens- Seward-Meade-Clark-Comanche- 755 PM CDT Fri Apr 15 2022 /655 PM MDT Fri Apr 15 2022/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...063...074...075...076...077...084...085...086...087... 088 AND 089... Relative humidity values were increasing as the gusty northeast winds begin to slowly decrease across southwest Kansas. Red Flag Warning conditions are not longer expected. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 14, 11:00 PM CDT, 3 minutes earlier.
Area forecast discussion, Apr 14, 11:00 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1100 PM CDT Thu Apr 14 2022 ...updated aviation... .SHORT TERM...(This evening through Friday) Issued at 342 PM CDT Thu Apr 14 2022 Western Kansas was entering a more west-to-east zonal pattern aloft as the major Northern Plains cyclone continued to lift northeast out across the Upper Great Lakes region. The increased zonal flow led to lowering leeside pressure at the surface, and with the weak surface high departing southeast, the pressure gradient increased through the day across southwest Kansas, resulting in an increase in southwest wind. This evening, the southwest wind will back to a south-southeast direction around sunset ahead of a weak surface low. Through the night, winds will gradually weaken to 10 mph or less across mainly far southwest into west central Kansas, but areas generally east of a Liberal to Dodge City to La Crosse line will see winds in the 10 to 20 mph range much of the night through early Friday morning. As a result, temperatures will be much warmer overnight/early Friday morning. Lows will likely improve 16 to 20 degrees over this early morning's low temperature. On Friday, the cold front timing and degree of cold advection will be the main forecast challenge. Should the front hold off until midday/early afternoon along the mid section of the forecast area (roughly Highway 50 corridor), many areas will see afternoon temperatures well in excess of 70 degrees. Up along I-70, an earlier frontal passage will result in an earlier onset of cold air advection, which will stunt the warm-up. The fairly strong mid-April sun should still overwhelm low level cold advection, such that the high temperature should still occur during the typical late afternoon hours. The official forecast will call for a range of high temperature from 62F at Hays to around 84F at Kiowa in Barber County along the OK border. Friday Night, we will see fairly strong northeast winds behind the front, especially early evening through around Midnight. The continued cold advection will lead to low temperatures early Saturday morning from the upper 20s around Scott City to around 40 across Barber County. .LONG TERM...(Friday night through Thursday) Issued at 342 PM CDT Thu Apr 14 2022 Saturday will be fairly chilly as southwest Kansas will be well within the colder airmass. Highs Saturday will likely struggle to get out of the mid to upper 50s on a sustained northeast to east wind. There should be modest recovery in temperature on Sunday as the airmass modifies, and any precipitation that develops in the strongest warm advection layer roughly 800-700mb will be focused east of our forecast area. Upper level ridging will then develop across the Rockies and adjacent High Plains by Monday/Monday Night with another fairly deep trough maturing across the Upper Midwest region. This will accentuate the low level ridging across the Great Plains, keeping the cool low level airmass in place across Kansas. By Tuesday, global model consensus is that another fairly deep lee trough will form and southerly winds increase markedly. Tuesday could be quite the windy day, and this is reflected in the latest grids with 25 to 35 mph sustained winds forecast. The Canadian model and GFS both show a surge in low level moisture into the Texas Panhandle and southwest Kansas on these southerly winds, but the ECMWF keeps the best low level moisture well to the south across West Texas. The forecast becomes much more difficult with respect to precipitation chances by Tuesday and beyond, as both the Canadian and GFS show a fair amount of QPF at the nose of this moist plume advancing north. Given how high of a zonal index the large scale upper pattern will be, it is difficult to imagine, at this point, how we could receive much in the way of widespread appreciable precipitation, as it certainly appears most, if not all, of the activity early/mid next week will be confined to areas east of southwest Kansas yet again. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1111 PM CDT Thu Apr 14 2022 VFR is expected through TAF pd. Light southerly winds will prevail through the overnight. A backdoor cold front will traverse across the terminals in the 18-21Z period. Expect N to NE winds to increase 15-20 kt in the wake of the front and through the rest of the TAF pd. && .FIRE WEATHER... Issued at 342 PM CDT Thu Apr 14 2022 Critical fire weather conditions were met across a large portion of southwest and west central Kansas mid afternoon as relative humidity fell to 8 to 15 percent on southwest winds of 15 to 20 knots sustained with gusts 25 to 30 knots at times. Ahead of the cold front on Friday, we expect critical fire weather conditions to develop yet again, but confined to far southwest Kansas where west winds will likely develop to 15 to 20 knots sustained for at least a few hours early/mid afternoon before the front reaches far southwest Kansas. Relative humidity in this region will again be in the 8 to 14 percent range during the afternoon. && .PRELIMINARY POINT TEMPS/POPS... DDC 42 75 33 60 / 0 0 0 0 GCK 36 73 31 58 / 0 0 0 0 EHA 38 80 35 60 / 0 0 0 0 LBL 38 82 34 60 / 0 0 0 0 HYS 38 62 30 58 / 0 0 0 0 P28 45 81 40 63 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday afternoon through Friday evening for KSZ061-062-074>076-084>087. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Sugden FIRE WEATHER...Umscheid
Hazardous weather outlook, Apr 14, 1:10 AM CDT, 21 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 110 AM CDT Thu Apr 14 2022 KSZ030-031-043>046-061>066-074>081-084>090-151200- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 110 AM CDT Thu Apr 14 2022 /1210 AM MDT Thu Apr 14 2022/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A Red Flag Warning is in effect today. See message for details. Day 1 Hazards ------------- * Non-thunderstorm wind: Limited risk * Fire weather: Significant risk .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Days 2-7 Discussion ------------------- Elevated fire danger will continue each afternoon, with no rainfall in sight along with continued drought and dry dormant grasses. Days 2-7 Hazards ---------------- * Friday - Fire weather: Elevated risk * Saturday - Fire weather: Elevated risk * Sunday - Fire weather: Elevated risk * Monday - Excessive cold: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Tuesday - Excessive cold: Elevated risk - Non thunderstorm wind: Limited risk * Wednesday - Excessive cold: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.